MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW; TELESCOPE

RICHARD WOLF GMBH PANOVIEW; TELESCOPE
Model Number 8650.415
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Caution! increased risk potential if the image is blurred! danger of injuring the patient.Stop the intervention for safety reasons if the image is blurred.Check the image quality of the endoscope before use (section 8.2).8.2 function check: check image quality and light output in conjunction with the system components.Check the glass surfaces for any deposits.Deposits on the glass surfaces can cause a spotted or blurred field of view and hence impair light transmission considerably.Clean the glass surfaces with a swab soaked with alcohol (wooden swab carrier, not metal or plastic) and hard-to-remove deposits with a suitable instrument cleaner.Caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.Warning! intense heat due to high light energy! danger of inadvertent tissue damage 'due to insufficient distance between the light exit area and the tissue 'due to soiling/contamination in the light exit area 'if high performance sources are used do not touch the light exit area and avoid direct contact with the tissue.Remove any soiling.Caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Should additional information become available, a follow up report will be submitted.
 
Event or Problem Description
On july 11, 2019, a customer requested five (5) scopes be returned to richard wolf medical instruments corporation (rwmic) for repair.The customer reported that a substance was being cooked at the end and requested to know what the substance was.The devices were returned to rwmic on july 16, 2019.Upon return, photographs were taken of the scopes.Photographs showed was appeared to be blood and tissue cooked on 4 out of 5 of the scope's distal tips.A visual and functional evaluation was conducted for telescope part # 8650.415, serial # (b)(4).As the device had already been cleaned prior to leaving the receiving department, no residue could be detected.The housing was found to be bent and dented and one (1) of the lens was found to be broken.Additionally, the eyepiece and color ring were third party parts, customer confirmed the device had been repaired by a third party.Probable root cause was determined to be user error/misuse and/or user handling; the device may have been exposed to some kind of physical force and/or the damage may have due to the third party repair.On july 14, 2019, the customer provided the following additional information: what kind of procedures were being performed with these devices? - cystoscope cases do you have any evidence of a functional test prior to using these instruments? (see ifu ga-s001 section 8.2) - only function.Before placing in pan to be sterilized, spd personnel look through the scope, surgical techs in the or do not conduct any type of check.How were devices cleaned, what solutions were used? - unknown how the devices are cleaned in spd, but from the or, the techs place a wet towel over the scopes to help keep them wet.When are the issues noticed? the problem is noticed when spd is unable to see clearly through the scope or the surgeon is unable to see anything.Who reported the problem? either spd will report or the or room will report can more detail regarding the circumstances under which they encountered the issue be provided? no more than what i have.Mentioned above.As there were five (5) impacted scopes, five (5) mdrs will be submitted: 1418479-2019-00034 (part # 8654.422 / serial # (b)(4)); 1418479-2019-00035 (part # 8650.415 / serial # (b)(4)); (part # 8650.415 / serial # (b)(4)); 1418479-2019-00037 (part # 8650.415 / serial # (b)(4)); 1418479-2019-00038 (part # 8654.422 / serial # (b)(4)).It is unknown if the scopes were being improperly cleaned/sterilized, resulting in a buildup of tissue, prior to them being used in the or.It is unknown how long the tissue may have been building up for, nor is it known how many cases the devices may have been used in; therefore, the event date is unknown.

Brand Name
PANOVIEW
Common Device Name
TELESCOPE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9050517
Report Number1418479-2019-00036
Device Sequence Number1891626
Product Code GCM
UDI-Device Identifier04055207018354
UDI-Public04055207018354
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K993103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2019
Report Date (Section F) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8650.415
Device Catalogue Number8650.415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/14/2019
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer09/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA09/13/2019